Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 8, NWS Wilmington, NC

April 15, 20185 counties in South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Apr 15, 2018, 4:47 PM EDT for 5 counties in South Carolina. It was in force for 58 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2018, 4:47 PM EDT (20:47 UTC)
Expired
Apr 15, 2018, 5:45 PM EDT
In force
58 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Darlington County, SC, Dillon County, SC, Florence County, SC, Marion County, SC, Marlboro County, SC

The radar

The Wilmington radar (KLTX), 119 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 4:48 PM EDTTSTM WND DMG4 Ssw Blenheim, SCTREE DOWN IN ROADWAY AT SCREW PIN RD AND NOLAN RD
Apr 15, 4:50 PM EDTTSTM WND DMG3 Ssw Blenheim, SCTREE DOWN IN ROADWAY AT SCREW PIN RD AND SALEM RD
Apr 15, 4:56 PM EDTTSTM WND DMG1 E Blenheim, SCTREE DOWN IN ROADWAY AT SC 381 JUST WEST OF DRIGGERS CHAPEL RD
Apr 15, 5:00 PM EDTTSTM WND DMG3 E Oak Grove, SCTREE DOWN BLOCKING ROAD ON HWY 917 NEAR CATTLE FARM RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 3:02 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

725 
WUUS52 KILM 152047
SVRILM
SCC031-033-041-067-069-152145-
/O.NEW.KILM.SV.W.0008.180415T2047Z-180415T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
447 PM EDT SUN APR 15 2018

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  North central Florence County in northeastern South Carolina...
  Dillon County in northeastern South Carolina...
  Northeastern Darlington County in northeastern South Carolina...
  Northwestern Marion County in northeastern South Carolina...
  Marlboro County in northeastern South Carolina...

* Until 545 PM EDT

* At 446 PM EDT, a severe thunderstorm was located over Evergreen, or
  9 miles southeast of Florence, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage trees and power lines. 

* Locations impacted include...
  Florence, Bennettsville, Marion, Dillon, Mccoll, Latta, Pamplico,
  Quinby, Lake View, Clio, Sellers, Fork, Blue Brick, Zion, Hamer,
  Mars Bluff, Brownsville, South Of The Border, New Hope and Minturn.

This includes Interstate 95 IN South Carolina between mile markers
165 and 198.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM EDT for northeastern
South Carolina.

LAT...LON 3481 7971 3462 7945 3435 7914 3399 7949
      3401 7981 3481 7976
TIME...MOT...LOC 2046Z 203DEG 48KT 3406 7968 

HAIL...<.75IN
WIND...60MPH
 
$$

SHK
2 follow-up statements
242 
WWUS52 KILM 152126
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
526 PM EDT SUN APR 15 2018

SCC031-033-041-067-069-152145-
/O.CON.KILM.SV.W.0008.000000T0000Z-180415T2145Z/
Florence SC-Dillon SC-Darlington SC-Marion SC-Marlboro SC-
526 PM EDT SUN APR 15 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTH CENTRAL FLORENCE...DILLON...NORTHEASTERN DARLINGTON...
NORTHWESTERN MARION AND MARLBORO COUNTIES...

At 526 PM EDT, a severe thunderstorm was located near Minturn, or 10
miles north of Dillon, moving northeast at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage trees and power lines. 

Locations impacted include...
Florence, Bennettsville, Marion, Dillon, Mccoll, Latta, Pamplico,
Quinby, Lake View, Clio, Sellers, Fork, Blue Brick, Zion, Hamer, Mars
Bluff, Brownsville, South Of The Border, New Hope and Minturn.

This includes Interstate 95 IN South Carolina between mile markers
165 and 198.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM EDT for northeastern
South Carolina.

LAT...LON 3481 7971 3462 7945 3435 7914 3399 7949
      3401 7981 3481 7976
TIME...MOT...LOC 2126Z 203DEG 48KT 3456 7942 

HAIL...<.75IN
WIND...60MPH
 
$$

SHK
392 
WWUS52 KILM 152135
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
535 PM EDT SUN APR 15 2018

SCC031-033-041-067-069-152145-
/O.EXP.KILM.SV.W.0008.000000T0000Z-180415T2145Z/
Florence SC-Dillon SC-Darlington SC-Marion SC-Marlboro SC-
535 PM EDT SUN APR 15 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FLORENCE...
DILLON...NORTHEASTERN DARLINGTON...NORTHWESTERN MARION AND MARLBORO
COUNTIES WILL EXPIRE AT 545 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.

A tornado watch remains in effect until 1100 PM EDT for northeastern
South Carolina.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Wilmington.

LAT...LON 3481 7971 3462 7945 3435 7914 3399 7949
      3401 7981 3481 7976
TIME...MOT...LOC 2135Z 203DEG 48KT 3466 7937 

$$

SHK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:45 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 15, 3:45 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
345 PM EDT Sun Apr 15 2018

.SYNOPSIS...
Numerous to widespread showers and thunderstorms are expected to
develop this afternoon and tonight. There is an enhanced risk for
severe thunderstorms moving from west to east across the eastern
Carolinas late today and tonight. In the wake of a cold front, dry
and cooler weather is expected Monday. As high pressure to our south
moves offshore Tuesday, temperatures will warm with above normal
temperatures expected Wednesday and Thursday. A cold front will move
across the area Thursday night. High pressure will follow Friday and
Saturday. Another frontal system will approach from the west Sunday
and bring an small chance of showers and thunderstorms.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 300 PM Sunday...A Tornado Watch is in effect for portions of
our inland areas of northeast South Carolina and southeast North
Carolina and will likely be expanded east later this afternoon or
early eve. The watch is currently valid til 11p.

The severe threat continues to be late day and this eve across the
Interstate 95 corridor and points west in association with a bowing
squall line. This squall line will then continue to move east across
the remainder of the area, moving offshore within an hour or two
either side of midnight. Given the 0-6 km storm motion, individual
cells will be moving to the N at more than 50 mph.

The primary risk continues to be damaging thunderstorm winds and
there have been some gusts upstream in excess of 60 and 70 mph.
However, there also remains a smaller risk for tornadoes, especially
with cells that develop near a break in the squall line or out ahead
of it. Some large hail can not be ruled out with the strongest
updrafts.

The mid to upper trough will become negatively tilted as it moves
east with strong upper level support. Strong upward vertical motion
with sharp mid-level cooling and diurnal heating will help to
destabilize the atmosphere.

Sounding data shows moisture and instability increasing in warm air
mass ahead of the cold front with mixed layer CAPE around 1100 J/kg
and precipitable water values around 1.80 inches. Dewpoints have
surged into the upper 60s and lower 70s this afternoon. A low level
jet of 60 kt within 2 kft of the surface was just upstream and will
impinge on the area later this afternoon and tonight. Wind speeds to
75 kt were being sampled by upstream radars 5-10 kft above the
surface. The wind profile does veer slightly from the surface
through 5 kft, from SSE to SSW. Deep moisture with a Gulf of
Mexico/Atlantic tap will help to produce very high rainfall rates.
This suggests ponding water in low spots will be quite common. At
this time, we are forecasting near 1 inch to 2 inches of rain across
the area. However, we fully expect that some locations will tally
more than 2 inches and isolated 3 inch amounts are certainly
possible.

In the wake of a strong cold front, plenty of cool and dry air will
advect in from WSW to ENE between midnight and sunrise Monday. The
column dries out quickly with precipitable water values dropping to
less than a half inch by 12z Mon. Temps will drop down into the 50s.

Monday will be dry with cold air advection underway. A weak mid
level trough will skirt the area to the N, bringing some clouds
later Mon and Mon eve, but it appears too dry to support any
precipitation. Highs will be in the lower to mid 60s.

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 300 PM Sunday...Behind secondary surge of cold and dry air,
skies will clear Mon night and we are setting up for a cold night.
Winds will have a difficult time completely decoupling given the 20-
30 kt winds above the boundary layer. No freeze is expected, but
lows in the upper 30s and lower 40s are forecast. Our traditionally
cold spots will likely dip to the mid 30s. Frost is not expected,
given moist ground temps mainly in the mid 50s and lower 60s by that
time and dewpoint depressions slow to narrow.

High pressure to our S will move offshore Tue afternoon commencing a
period of warm air advection. We should see temps recover to at
least the mid and upper 60s Tue afternoon despite the abnormally
cold start. As winds turn SW late day, a few lower 70s will be
possible inland. Minimum relative humidity will drop as low as 25 to
30 percent with a few afternoon wind gusts of 15 to 20 mph likely.
Winds will be very light to calm Tue night, but the overall flow
will be SW which should keep temps from dropping below the mid and
upper 40s and closer to 50 at the immediate coast.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 300 PM Sunday...Fair weather is expected Wednesday through
Saturday, despite the passage of a cold front on Thursday as
moisture is forecast to be limited with the front.  Cool high
pressure will then control area weather into Sunday when another
frontal system approaching from the west will bring a small chance
for showers and thunderstorms.  Max temperatures Wed and Thu will
reach the upper 70s to lower 80s with upper 60s to lower 70s
expected Fri through Sun.  Mins in the upper 50s to lower 60s Wed
night will cool to the upper 40s to lower 50s for the remainder of
the long term period.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 18Z...MVFR cigs likely coastal terminals early this afternoon
becoming low VFR. Low VFR cigs KFLO/KLBT through the afternoon. Have
included VCSH all terminals for the afternoon. Winds will be south
and very gusty.

Line of thunderstorms will move into KLBT/KFLO 23-00Z and the
coastal terminals 00-01Z. LLWS prior to thunderstorms likely as low
level jet moves in ahead of thunderstorms. MVFR expected with a
brief period of IFR/wind gusts to 40 kt. VFR developing a couple of
hours after onset of storms. VFR with gusty southwest winds
overnight through the end of the TAF period.

Extended outlook...VFR.

&&

.MARINE...
NEAR TERM /THROUGH MONDAY/...
As of 300 PM Sunday...A Gale Warning is in effect for all waters
through tonight. Numerous to widespread thunderstorms are expected
tonight, ending before daybreak Mon with the passage of a cold
front. Some thunderstorms later this eve and into the first part of
the overnight will likely be severe.

Gradient winds will increase to 30 to 35 kt, the strongest winds are
expected this eve. Gusts to around 40 kt are expected tonight. S
winds will veer to SW and then W behind the cold front. Seas will
build to 7 to 11 ft, highest this eve and into the overnight before
beginning a slow recession as offshore winds take hold. Small Craft
Advisory conditions are expected Mon for winds of 20 to 25 kt and
gusts to around 30 kt. Sustained winds early Mon morning will be
near 30 kt. Seas will be subsiding from 6 to 9 ft early in the
morning to 5 to 7 ft late in the afternoon.

SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 300 PM Sunday...A secondary boundary will move across the
waters Mon night, shifting the wind direction from W to NW. Winds
will then back to W and SW Tue afternoon as high pressure to our S
moves offshore. Wind speeds should still be 20 to 25 kt Mon night,
diminishing to 15 to 20 kt late. Wind speeds of 15 to 20 kt Tue will
decrease to 10 to 15 kt overnight Tue. Offshore flow Mon night will
drive seas from 5 to 7 ft during the eve to 3 to 5 ft by Tue
morning. Seas will be 3 to 4 ft for the remainder of the period,
although 5 ft seas may linger across the outer northern waters Tue.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 300 PM Sunday...High pressure will give way to a quick
moving front that will cross the waters late on thursday. Southwest
winds will increase from 10 to 15 knots early Wednesday to 15 to 20
KT Wed night and Thu.  Winds will become W to NW after the frontal
passage Thu night before shifting to the N and decreasing to 10 to
15 KT on Friday.  There is a chance winds could reach 25 KT Wed
night and Thu and a small craft advisory may be required Wednesday
night into Thursday. Seas of 2 to 3 FT early Wed will build to 3 to
5 FT by evening and continue into Thu before subsiding to 2 to 3 FT
by late Fri.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
     056.
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
     108.
     Coastal Flood Advisory from 8 PM this evening to midnight EDT
     tonight for NCZ107.
     High Rip Current Risk until 8 PM EDT this evening for NCZ110.
MARINE...Gale Warning until 6 AM EDT Monday for AMZ250-252-254-256.

&&

NEAR TERM...RJD
SHORT TERM...RJD
LONG TERM...RAN
AVIATION...MRR
Hazardous weather outlook, Apr 15, 3:46 PM EDT, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Wilmington NC
346 PM EDT Sun Apr 15 2018

AMZ250-252-254-256-162000-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
346 PM EDT Sun Apr 15 2018

...GALE WARNING IN EFFECT UNTIL 6 AM EDT MONDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Severe thunderstorms expected tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Small Craft Advisory conditions are expected Monday and Monday
night.

Small Craft Advisory conditions possible mid week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is required tonight.

NCZ087-SCZ017-023-024-032-033-039-162000-
Robeson-Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg-
346 PM EDT Sun Apr 15 2018

...TORNADO WATCH 53 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Near critical relative humidity and gusty winds Tuesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation required tonight.

NCZ096-099-105-109-SCZ055-058-059-162000-
Bladen-Columbus-Inland Pender-Inland Brunswick-Inland Georgetown-
Central Horry-Northern Horry-
346 PM EDT Sun Apr 15 2018

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Severe thunderstorms are expected tonight. The primary risk will be
damaging winds. An isolated tornado is possible. Torrential
downpours may produce significant ponding. Frequent lighting is
expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Near critical relative humidity and gusty winds Tuesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is required tonight.

NCZ107-162000-
Inland New Hanover-
346 PM EDT Sun Apr 15 2018

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

Severe thunderstorms are expected tonight. The primary risk will be
damaging winds. An isolated tornado is possible. Torrential
downpours may produce significant ponding. Frequent lighting is
expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Near critical relative humidity and gusty winds Tuesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is required tonight.

NCZ110-162000-
Coastal Brunswick-
346 PM EDT Sun Apr 15 2018

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

Severe thunderstorms are expected tonight. The primary risk will be
damaging winds. An isolated tornado is possible. Torrential
downpours may produce significant ponding. Frequent lighting is
expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Near critical relative humidity and gusty winds Tuesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is required tonight.

NCZ106-108-SCZ054-056-162000-
Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown-
346 PM EDT Sun Apr 15 2018

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Moderate Risk of Rip Currents.

Severe thunderstorms are expected tonight. The primary risk will be
damaging winds. An isolated tornado is possible. Torrential
downpours may produce significant ponding. Frequent lighting is
expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Near critical relative humidity and gusty winds Tuesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is required tonight.

27

In the hours before

Special weather statement, Apr 15, 3:44 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wilmington NC
344 PM EDT SUN APR 15 2018

SCZ023-032-033-039-152045-
Marion SC-Williamsburg SC-Florence SC-Darlington SC-
344 PM EDT SUN APR 15 2018

...SPECIAL WEATHER STATEMENT FOR FLORENCE...SOUTHERN DARLINGTON...
WEST CENTRAL MARION AND NORTHWESTERN WILLIAMSBURG COUNTIES UNTIL 445
PM EDT...

At 342 PM EDT, Doppler radar was tracking an area of strong
thunderstorms near Salters, or 9 miles southwest of Kingstree,
moving northeast at 50 mph.

Wind gusts up to 50 mph will be possible with this activity.

Locations impacted include...
Florence, Hartsville, Lake City, Kingstree, Timmonsville, Pamplico,
Lamar, Quinby, Mars Bluff, Lydia, Darlington Raceway, Cades,
Cartersville, Florence Darlington Technical College Main Campus,
Rains, Hebron, New Hope, Salters, Sardis and Hyman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

&&

A tornado watch remains in effect until 1100 PM EDT for northeastern
South Carolina.

LAT...LON 3411 7929 3347 7991 3356 8006 3372 7998
      3377 8000 3382 7991 3388 7988 3388 7994
      3395 7997 3399 7989 3408 8003 3409 8008
      3415 8015 3423 8011 3437 8019 3435 8020
      3436 8020 3439 8021
TIME...MOT...LOC 1942Z 217DEG 52KT 3359 7995

SHK
Special weather statement, Apr 15, 4:25 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Wilmington NC
425 PM EDT SUN APR 15 2018

NCZ087-SCZ017-023-024-032-033-152130-
Robeson NC-Marion SC-Marlboro SC-Florence SC-Dillon SC-Darlington SC-
425 PM EDT SUN APR 15 2018

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN ROBESON...NORTHWESTERN
FLORENCE...DILLON...DARLINGTON...NORTHWESTERN MARION AND MARLBORO
COUNTIES UNTIL 530 PM EDT...

At 424 PM EDT, Doppler radar was tracking an area of strong
thunderstorms near Florence, moving northeast at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Florence, Bennettsville, Hartsville, Dillon, Darlington,
Timmonsville, Mccoll, Latta, Pamplico, Rowland, Lamar, Quinby, Clio,
Sellers, Blue Brick, Hamer, Brownsville, Darlington Raceway,
Chavistown and Floyd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Torrential rainfall is also occurring with this activity, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

&&

A tornado watch remains in effect until 1100 PM EDT for southeastern
North Carolina...and northeastern South Carolina.

LAT...LON 3449 8005 3449 7989 3453 7983 3461 7981
      3461 7978 3469 7987 3481 7993 3481 7968
      3463 7946 3473 7937 3463 7910 3399 7957
      3404 7999 3409 8008 3417 8014 3423 8011
      3436 8018 3433 8024 3437 8029
TIME...MOT...LOC 2024Z 203DEG 45KT 3412 7983

SHK

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:44 PM EDTSpecial Weather StatementILMFlorence, Marion61 min
Apr 15, 4:10 PM EDTSevere Thunderstorm WarningILMFlorence, Marion, Williamsburg65 min
Apr 15, 4:25 PM EDTSpecial Weather StatementILMDarlington, Dillon, Florence, Marlboro65 min
Apr 15, 5:53 PM EDTAreal Flood AdvisoryILMFlorence2 hr
Apr 15, 6:19 PM EDTWind AdvisoryILMGeorgetown, Horry7 hr
Apr 15, 7:03 PM EDTSpecial Weather StatementILMFlorence57 min
Apr 15, 7:38 PM EDTSpecial Weather StatementILMMarion, Williamsburg22 min
Apr 15, 7:52 PM EDTSevere Thunderstorm WarningILMDillon, Florence, Georgetown, Horry, Marion, Williamsburg53 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.